It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-25-2004, 01:18 PM   #1
Newbie
 
Join Date: Mar 2004
Posts: 9
Nychick112 HB User
important question for those experienced with meds..

hi everyone.. i'm new to the boards, and im not really sure how things works, but from what i've read everyone seems really helpful & nice, so i hope i'll be able to find some help here too.. although i've been depressed for a few years, i only recently have started seeing a psychiatrist for the past few weeks, and i have been extremely resistent to even try any type of medication up until now. recently, i've been more depressed, and have had multiple anxiety attacks on a daily basis. it takes so much for me to get through every day, and i feel anxious all the time, so i've decided to (reluctantly) give it a try. my doctor prescribed effexor (regular, not XR version), & wellbutrin (150mg) for the depression, and ativan (temporarily) and lexapro for the major anxiety ive been dealing with. anyway, i have read the pamphlets on these medications.. but i wanted to hear from people that have actually had experience with them.. what should i expect in terms of side effects, etc? when have you found is the best time to take them? also, one other question.. does anyone know why it would say on the pamphlet for wellbutrin that it should not be taken for people with eating disorders? just curious.

Sorry if this post is too long.. thanks to anyone who might take the time to read and respond to it.. thank you

jackie

 
Old 03-25-2004, 02:14 PM   #2
Senior Veteran
(male)
 
Join Date: Feb 2003
Location: melbourne, vic, aust
Posts: 7,378
hry33 HB Userhry33 HB User
Re: important question for those experienced with meds..

Hi, your psych has given you 3 antidepressants,effexor, wellbutrin and lexapro, this is unusual, maybe he hopes that at least 1 of them will work for you, as sometimes they simply dont work, or reduce anxiety and panic attacks with no effect on the depression or work the other way round
as to side effects if any, these usually only happen for the first few weeks and should be put up with if you can
ativan, a valium type med will help with any side effects

let us know how you do

 
Sponsors Lightbulb
   
Old 03-25-2004, 03:20 PM   #3
Senior Veteran
(female)
 
Join Date: Dec 2003
Posts: 1,948
index.html HB User
Re: important question for those experienced with meds..

Quote:
Originally Posted by Nychick112
...does anyone know why it would say on the pamphlet for wellbutrin that it should not be taken for people with eating disorders? just curious...
Jackie, your doc is starting you on 4 new meds at one time???!!!??? That concerns me a bit. How will you possibly know what causes what if you have side effects? I don't think I've ever heard of starting that many new medications at one time...

As far as Wellbutrin, it carries a miniscule risk of causing seizures. For some reason, it's been found that people who've had an eating disorder have a slightly increased risk of seizures (though still very small) on Wellbutrin.

 
Old 03-25-2004, 11:50 PM   #4
Senior Member
 
Join Date: Dec 2003
Posts: 173
dagmarharris HB User
Re: important question for those experienced with meds..

It does seem like he has given you many meds. But he most know what he is doing. He has seen you, and diagnosed you.
My experience is to go on meds. slow. I have anxiety. My dr. put me on such a low dose of Celexa, just to get it in my system. I was already on another AD at the time but too low of a dose. I slowly got on liquid celexa, and slowly got off the other med, at the same time.
I know for me, tiredness was the side effect I felt most, from the Celexa, and most of these type of meds. That is really okay, and beats anxiety any day. I took a good two months to get on my med.
I was also already on xanax.
I have a friend who is currently also on Celexa and Valium. Lexapro didn't work for her after quite sometime. She is doing better on Celexa.
Our bodies adjust to meds so differently. Keep us posted how you do,
dagmar
p.s. I think for me, the best time to take these medications has always been at nighttime. You sleep thru more of the side effects this way.
I think the wellbutrin and eating disorder comment may be because it causes more weight loss than other antidepressants. Most of them make you gain some weight. Wellbutrin I think may make you lose some....So a person with an eating disorder would not want to lose any more weight, is my take on this....

Last edited by dagmarharris; 03-25-2004 at 11:58 PM.

 
Old 03-26-2004, 01:41 AM   #5
Senior Veteran
(female)
 
Join Date: Nov 2002
Posts: 2,221
lori j HB User
Re: important question for those experienced with meds..

I tend to agree that starting on all those meds at once, you will have no way of knowing which one is the cause if you have adverse side effects. I can see starting you on one at a time & then adding one eventually.

I am beginning to doubt doctors in general. My pdoc told me yesterday to go off my anti-d and start the new one today. I asked about weaning & he said No, just go off it. So, today I've been nauseous all day & feel flu like. I read about the withdrawals & it says nausea & headache. Now, I wonder why he didnt' wean me off of it, or maybe he figures the nausea & headache are bearable!! Well not to me!
I'd question your doctor about why he is starting you on so many at once. See, I have very bad reactions to some of the anti-d's so I can only try one at a time, otherwise I'd never know which one to stop.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Oh no....I lost my pain meds.... schao Pain Management 27 04-28-2010 09:23 AM
Something Important to Keep In Mind dreams in neon Bipolar Disorder 22 05-26-2009 05:56 AM
worst pain i have ever experienced in my life noluckttc Eye & Vision 3 10-16-2007 07:18 PM
Experienced Sleep Disorders/Joint Problems with Blood Pressure Meds bethsheba Sleep Disorders 0 02-26-2007 12:55 PM
Is it important to test T3 &T4?? Kezzalou Thyroid Disorders 35 02-22-2007 05:36 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:42 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!